Texas, 2016Tornadoes and Flash Flooding in Texas, May 9, 2016
May 9, 2016 · NWS SHV · 41 events in 2 counties and zones
A volatile atmosphere was in place across the Southern Plains during the afternoon and evening hours of Monday, May 9th. Instability became moderate to high ahead of an upper level disturbance that moved out of the Intermountain West and into the Plains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $511,000
- Crop damage
- None recorded
- Events
- 41
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A volatile atmosphere was in place across the Southern Plains during the afternoon and evening hours of Monday, May 9th. Instability became moderate to high ahead of an upper level disturbance that moved out of the Intermountain West and into the Plains. Deep layer shear was significant enough that storm mode was supercells which developed along a pre-frontal trough axis across portions of Central Oklahoma and North Central Texas. Low level shear was significant enough such that once these storms became supercells, they produced tornadoes...some extreme with long tracks across portions of Oklahoma. These storms propagated eastward through the evening and moved into McCurtain County, Oklahoma and the adjacent counties in Northeast Texas, as well as portions of Southwest Arkansas. By the time the storms moved into these areas, they mostly produced straight line wind damage but a couple short lived tornadoes did develop across the region as well as some large hail. The damage was extreme, consisting of numerous trees snapped and/or uprooted with some of these having fallen on homes and automobiles. There was also some wind damage to structures as well. Some flash flooding was also reported over Northeast Texas where storms trained across the same general area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 9, 6:30 PM CST, 33 minutes earlier.
Area forecast discussion, May 9, 6:30 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
730 PM CDT MON MAY 9 2016
.DISCUSSION...
UPDATE FOR TOR WATCH 157. SUPERCELLS MOVING EWD ALONG EITHER SIDE
OF THE RED RIVER JUST W OF OUR AREA EXPECTED TO POSE THE MOST
IMMEDIATE THREAT...BUT ADDITIONAL DEVELOPMENT IS INDICATED FURTHER
S AND E AS THE UPPER SHORTWAVE KICKS NEWD OVER THE NEXT FEW
HOURS. HAVE ALSO MADE A FEW ADJUSTMENTS TO THE POPS TO MAKE THEM
MORE REPRESENTATIVE OF THE CURRENT AND EXPECTED RADAR PICTURE.
HAVE ALSO MADE SOME ADJUSTMENTS TO THE SKY GRIDS. WILL EVALUATE
AND UPDATE MORE THOROUGHLY IF NEEDED AT THE REGULAR TIME. /12/
&&
.PREV DISCUSSION... /ISSUED 624 PM CDT MON MAY 9 2016/
AVIATION...
A DRYLINE SHIFTING EAST ACROSS EAST TEXAS TO SUPPORT VCTS
CONDITIONS ACROSS TXK/TYR/SHV/GGG/LFK TERMINALS THROUGH 10/06Z.
MVFR/IFR CEILINGS POSSIBLE AFTER 10/03Z...CONTINUING THROUGH
10/14Z ACROSS AREA TERMINALS DUE TO INCREASED LOW-LEVEL MOISTURE.
OTHERWISE...SOUTH WINDS 10 KNOTS THIS EVENING TO INCREASE TO 15
KNOTS WITH HIGHER GUSTS BY DAYBREAK THROUGH THE REMAINDER OF THE
FORECAST PERIOD. SKIES TO IMPROVE TO VFR AFTER 10/18Z. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 87 70 84 / 40 20 10 20
MLU 69 86 68 85 / 40 20 10 20
DEQ 66 84 66 82 / 70 20 10 30
TXK 68 86 68 84 / 70 20 10 30
ELD 68 85 66 83 / 60 20 10 20
TYR 70 87 70 84 / 20 10 10 30
GGG 70 87 68 83 / 30 20 10 30
LFK 71 87 70 86 / 20 10 10 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
12
Hazardous weather outlook, May 9, 2:48 PM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
348 PM CDT MON MAY 9 2016
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-102100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
348 PM CDT MON MAY 9 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY LATER THIS
AFTERNOON THROUGH TONIGHT AS AN UPPER LEVEL TROUGH ADVANCES EAST
ONTO THE PLAINS AND MID SOUTH REGION. STRONG TO SEVERE STORMS ARE
POSSIBLE LATER THIS AFTERNOON AND THROUGH EARLY EVENING. THREATS
INCLUDE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WITH
ANY STORMS THAT DO BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN TO THE REGION BY
THURSDAY AS A SERIES OF DISTURBANCES MOVE ACROSS THE SOUTHERN
PLAINS. NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED.
In the hours before
Special weather statement, May 9, 6:35 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 PM CDT MON MAY 9 2016
OKZ077-100130-
MCCURTAIN OK-
735 PM CDT MON MAY 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
830 PM CDT...
AT 733 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTHEAST OF CLOUDY...OR 27 MILES NORTHEAST OF HUGO...MOVING
EAST AT 35 MPH. STRONG THUNDERSTORMS ALSO MOVING ACROSS NORTHERN
PORTIONS OF MCCURTAIN COUNTY.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WRIGHT CITY...VALLIANT...RUFE...SLIM...PICKENS...BETHEL...SHERWOOD...
SMITHVILLE...RINGOLD...MOUNT HERMAN...PLUNKETVILLE...BATTIEST...HOCHATOWN...
WATSON AND GLOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN
OKLAHOMA.
LAT...LON 3451 9447 3417 9448 3398 9516 3424 9515
3425 9505 3451 9505
TIME...MOT...LOC 0033Z 258DEG 65KT 3417 9507
VIIEvent by event
24 thunderstorm wind, 12 hail, 3 flash flood, 2 tornado. Local standard time, as filed.
Thunderstorm Wind, Red River
- When
- May 9, 7:03 PM CST
- Where
- Red River County, 1.66 mi WNW of Dimple
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 33.729, -95.107
Several hardwood trees were uprooted on County Road 2239, facing east.
Thunderstorm Wind, Red River
- When
- May 9, 7:09 PM CST
- Where
- Red River County, 1.32 mi SSW of Negley Po
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.732, -95.056
Multiple large trees and power lines were downed along Highway 37 north of Clarksville, all of which were facing east.
Thunderstorm Wind, Red River
- When
- May 9, 7:25 PM CST
- Where
- Red River County, 0.58 mi W of White Rock
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.651, -94.940
Multiple trees were blown down in the northeast part of Red River County.
Hail, Red River
- When
- May 9, 7:25 PM CST
- Where
- Red River County, 0.48 mi S of Clarksville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.613, -95.050
Quarter size hail fell in Clarksville.
Tornado, Bowie
- When
- May 9, 7:59 PM CST to 8:03 PM CST
- Where
- Bowie County, 1 mi NE of Spring Hill to 1.23 mi ENE of Beaverdams
- Rating
- EF1
- Path length
- 2.04 mi
- Path width
- 390 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.611, -94.658
An EF-1 tornado with estimated winds between 85-95 mph touched down along Farm to Market Road 2735 just east of Highway 259 before lifting along County Road 3313. Although the primary damage was snapped and uprooted trees, one home had minor siding loss and one outbuilding was damaged.
Hail, Red River
- When
- May 9, 8:00 PM CST
- Where
- Red River County, 0.73 mi SE of Bagwell
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.662, -95.162
Ten minutes of continuous hen egg to golf ball size hail was reported in the Bagwell community.
Tornado, Bowie
- When
- May 9, 8:06 PM CST to 8:07 PM CST
- Where
- Bowie County, 3.24 mi ENE of Beaverdams to 3.28 mi ENE of Beaverdams
- Rating
- EF1
- Path length
- 0.15 mi
- Path width
- 120 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.641, -94.615
An EF-1 tornado with estimated winds between 85-95 mph touched down along County Road 3303, snapping and uprooting several trees.
Thunderstorm Wind, Red River
- When
- May 9, 8:08 PM CST
- Where
- Red River County, 3.1 mi NW of Mc Coy
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.600, -95.160
A swath of sporadic wind damage extended from west of Clarksville along County Road 1245 and County Road 1286 eastward into the southern portions of the city of Clarksville. Most of the damage consisted of snapped and uprooted trees. A few isolated instances of shingle loss and minor roof damage was found within the city limits of Clarksville.
Hail, Red River
- When
- May 9, 8:10 PM CST
- Where
- Red River County, 0.64 mi S of Clarksville
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 33.611, -95.051
Golfball size hail fell in Clarksville.
Flash Flood, Red River
- When
- May 9, 8:47 PM CST to 11:30 PM CST
- Where
- Red River County, 0.38 mi WSW of Detroit to 1.72 mi E of Detroit
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.668, -95.276
Two feet of water was reported over several roads in Detroit.
Thunderstorm Wind, Red River
- When
- May 9, 8:48 PM CST
- Where
- Red River County, 0.6 mi SSE of Detroit
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.662, -95.267
A tree down and power was out in the city of Detroit.
Flash Flood, Red River
- When
- May 9, 8:57 PM CST to 11:30 PM CST
- Where
- Red River County, 0.84 mi SSW of Clarksville to 0.75 mi SW of Clarksville
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 33.610, -95.058
Flooding over sidewalks on Main Street in Downtown Clarksville.
Hail, Bowie
- When
- May 9, 9:00 PM CST
- Where
- Bowie County, 1.52 mi NW of De Kalb
- Measured
- 1.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.517, -94.637
Golf ball size hail fell at the intersection of Highway 259 and Highway 82 near Dekalb.
Hail, Red River
- When
- May 9, 9:07 PM CST
- Where
- Red River County, 0.37 mi E of Annona
- Measured
- 1.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.580, -94.913
Half dollar size hail fell in Annona.
Flash Flood, Red River
- When
- May 9, 9:11 PM CST to 11:30 PM CST
- Where
- Red River County, 3.37 mi NE of Detroit to 2.91 mi NE of Detroit
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.703, -95.227
Farm to Market Road 3281 was flooded and closed northeast of Detroit.
Hail, Bowie
- When
- May 9, 9:21 PM CST
- Where
- Bowie County, 0.74 mi N of De Kalb
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.511, -94.618
Nickel size hail fell in Dekalb.
Thunderstorm Wind, Bowie
- When
- May 9, 9:21 PM CST
- Where
- Bowie County, 0.74 mi N of De Kalb
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.511, -94.618
Winds were estimated to be near 60 mph in Dekalb.
Hail, Bowie
- When
- May 9, 9:43 PM CST
- Where
- Bowie County, 4.72 mi SSW of Smith Hill
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.469, -94.336
Nickel size hail fell along Interstate 30 just west of Hooks.
Thunderstorm Wind, Bowie
- When
- May 9, 9:43 PM CST
- Where
- Bowie County, 1.44 mi NW of Hooks
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $40,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.485, -94.267
Widespread tree damage occurred just east northeast of Hooks. Several trees were uprooted, all of which pointed to the south southeast. One tree landed on a corner of a house.
Thunderstorm Wind, Bowie
- When
- May 9, 9:43 PM CST
- Where
- Bowie County, 1.27 mi NW of Hooks
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.485, -94.263
Several trees were snapped or uprooted on Garden Road. One tree fell on a pergola and outdoor garden.
Thunderstorm Wind, Bowie
- When
- May 9, 9:47 PM CST
- Where
- Bowie County, 1.47 mi WNW of Hooks
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $125,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.481, -94.272
Widespread tree damage occurred along Garden Road in Hooks. Several trees were uprooted here, one tree fell on a home, and another fell on a vehicle.
Thunderstorm Wind, Bowie
- When
- May 9, 9:48 PM CST
- Where
- Bowie County, 2.62 mi ENE of Leary
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.471, -94.162
A single wide home with an additional roof structure built over the home had this portion of the roof tossed approximately 100 feet and destroyed.
Thunderstorm Wind, Bowie
- When
- May 9, 9:48 PM CST
- Where
- Bowie County, 1.76 mi ENE of Red Spgs
- Measured
- 83 kt (96 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 33.407, -94.171
Numerous large trees were snapped and uprooted along Oak Forest Lane and Elmwood Drive north of Farm to Market Road 991.
Thunderstorm Wind, Bowie
- When
- May 9, 9:50 PM CST
- Where
- Bowie County, 2.03 mi NNW of Nash
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 33.456, -94.146
Multiple wooden power poles were snapped, with power lines down across the road.
Thunderstorm Wind, Bowie
- When
- May 9, 9:50 PM CST
- Where
- Bowie County, 2.17 mi W of Hooks
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.474, -94.287
A roof was torn off of a home in Hooks.
Thunderstorm Wind, Bowie
- When
- May 9, 9:52 PM CST
- Where
- Bowie County, 0.68 mi NNW of Leary
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.459, -94.204
Spotters estimated 80 mph winds about 4 miles west of Nash.
Hail, Bowie
- When
- May 9, 9:52 PM CST
- Where
- Bowie County, 1.08 mi NW of Leary
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.461, -94.214
Nickel size hail fell in the Leary community.
Thunderstorm Wind, Bowie
- When
- May 9, 9:53 PM CST
- Where
- Bowie County, 0.96 mi WSW of Holland
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.465, -94.115
Power lines down in the Pleasant Grove community.
Hail, Bowie
- When
- May 9, 9:55 PM CST
- Where
- Bowie County, 2.09 mi E of Leary
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 33.447, -94.164
Half dollar size hail fell east of Leary.
Thunderstorm Wind, Bowie
- When
- May 9, 9:55 PM CST
- Where
- Bowie County, 2.19 mi SW of Wamba
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.480, -94.160
Several trees were blown down in the Red Lick community.
Thunderstorm Wind, Bowie
- When
- May 9, 9:55 PM CST
- Where
- Bowie County, 1.77 mi N of Nash
- Measured
- 83 kt (96 mph) estimated gust
- Property damage
- $300,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.455, -94.135
Widespread wind damage started approximately one mile east northeast of Hooks and continued almost to Leary. Several trees were snapped and uprooted. A number of homes lost shingles, with one mobile home losing an entire roof structure suspended over the home. Several outbuildings were damaged or destroyed. The damage path continued east towards Texarkana, with some of the most concentrated damage occurring along Farm to Market Road 2148, County Road 2213, North Kings Highway, and along Interstate 30 between Leary and Nash. Numerous very large hardwood trees were snapped and uprooted. One very large tree fell onto a house causing major damage to the structure. The front face of a paint store was blown away when the winds hit two pillars of the facade which extended several feet above the roof and was completely exposed to the high winds.
Hail, Bowie
- When
- May 9, 10:00 PM CST
- Where
- Bowie County, 0.97 mi NNW of Leary
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.464, -94.204
Nickel size hail fell along Interstate 30 near Leary.
Thunderstorm Wind, Bowie
- When
- May 9, 10:00 PM CST
- Where
- Bowie County, 1.58 mi ENE of Leary
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.462, -94.177
An 18 Wheeler was blown onto its side between mile marker 217 and 218 on Interstate 30 just east of Leary. Large limbs were also blown onto Interstate 30.
Thunderstorm Wind, Bowie
- When
- May 9, 10:04 PM CST
- Where
- Bowie County, 0.99 mi SE of Eylau
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.389, -94.109
A 70 mph wind gust was estimated at the intersection of Highway 59 and Kings Highway southwest of Texarkana.
Thunderstorm Wind, Bowie
- When
- May 9, 10:08 PM CST
- Where
- Bowie County, 0.53 mi N of Leary
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.458, -94.199
Tree down across Highway 82 and Farm to Market Road 2253 about one-quarter of a mile from the Leary exit.
Thunderstorm Wind, Bowie
- When
- May 9, 10:10 PM CST
- Where
- Bowie County, 1.3 mi NE of Leary
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.465, -94.186
Trees down near Interstate 30 between Nash and Leary.
Thunderstorm Wind, Bowie
- When
- May 9, 10:21 PM CST
- Where
- Bowie County, 0.25 mi WSW of Redwater
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.348, -94.254
Trees down on Farm to Market Road 991.
Hail, Bowie
- When
- May 9, 10:21 PM CST
- Where
- Bowie County, 2.65 mi WNW of Defense
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.388, -94.295
Golf ball size hail fell at the intersection of Farm to Market Road 3098 and County Road 1109.
Hail, Bowie
- When
- May 9, 10:21 PM CST
- Where
- Bowie County, 0.23 mi WSW of Redwater
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.349, -94.254
Quarter size hail fell on Farm to Market Road 991.
Thunderstorm Wind, Bowie
- When
- May 9, 10:27 PM CST
- Where
- Bowie County, 1.84 mi SW of Nash
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.410, -94.151
An estimated 60 MPH wind gust occurred at the intersection of County Road 1214 and Highway 67.
Thunderstorm Wind, Bowie
- When
- May 9, 10:59 PM CST
- Where
- Bowie County, 1.99 mi WSW of Holland
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.463, -94.133
Trees down blocking roadways on the Texas side of Texarkana. Trees down on 2 homes. Power lines were also down on Kings Highway north of Interstate 30.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, May 9, 20162 deaths · $5.5 million · EF4 · 39 events
- Tornadoes and Hail in Oklahoma, May 9, 20162 injured · $3.3 million · EF3 · 13 events
- Tornadoes and Flash Flood in Nebraska, May 9 to 10, 2016$1.5 million · EF2 · 25 events
- Hail and Damaging Winds in Arkansas, May 9 to 12, 2016$510,000 · 1 in hail · 30 events
- Tornado in Arkansas, May 9, 2016$500,000 · EF1 · 1 event
- Hail and Damaging Winds in Kansas, May 9, 2016$65,000 · 1.75 in hail · 53 events
- Blizzard and Flooding in Montana, May 9 to 15, 2016$450,000 · 5 events
- Tornadoes and Hail in Nebraska, May 9, 2016$270,000 · EF0 · 9 events
- Hail in Kansas, May 9, 2016$190,000 · 1.75 in hail · 4 events
- Damaging Winds in Missouri, May 9, 2016$102,000 · 65 kt wind · 5 events
- Flash Flooding and Hail in Nebraska, May 9 to 10, 2016$46,000 · 2.75 in hail · 13 events
- Tornado and Flood in Kansas, May 9, 2016EF0 · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 627177, 627174, 627175, 627176, 627173, 627172, 627171, 627170, 627169, 627168, 627167, 627166, 627165, 627164, 627163, 627155, 627157, 627151, 627153, 627154, 627150, 627148, 627149, 627146, 627147, 627145, 627178, 627144, 627141, 627142, 627143, 627139, 627140, 627138, 627137, 627136, 627132, 627133, 627134, 627131, and more.